Lake-Effect Snow, Oswego
- When
- February 26, 6:00 AM EST to 6:00 PM EST
- Where
- Oswego forecast zone
- Property damage
- $15,000
- Reported by
- CoCoRaHS
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
A weak lake effect snow event occurred on the 26th of February. Snow began to develop before daybreak with snow falling at one to two inches per hour.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A weak lake effect snow event occurred on the 26th of February. Snow began to develop before daybreak with snow falling at one to two inches per hour. The transitory and brief nature of this band east of Lake Ontario left the region with less than 10 inches of snow at any given spot. Specific snowfall reports for the brief event included: 8 inches at Oswego and 7 inches at Bennetts Bridge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 26, 4:05 AM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
405 AM EST WED FEB 26 2014
.SYNOPSIS...
BEHIND AN EASTWARD MOVING COLD FRONT LAKE EFFECT SNOW WILL AGAIN
FORM TODAY AS A COLD WESTERLY FLOW OVER LAKE ONTARIO DRIVES LAKE
EFFECT SNOW INLAND SOUTHEAST OF LAKE ONTARIO. THE SNOW BAND WILL THEN
LIFT NORTHWARD TONIGHT THROUGH THE NORTH COUNTRY. THERE WILL BE A
DEEP UPPER LEVEL TROUGH PERSISTING ACROSS THE EASTERN HALF OF NORTH
AMERICA THIS WEEK WHICH WILL BRING A CONTINUED PERIOD OF BELOW
NORMAL TEMPERATURES AND WITH THE WESTERLY FLOW LAKE EFFECT LAKE
EFFECT SNOWS WILL FORM FROM TIME TO TIME OSCILLATING DOWNING OF LAKE
ONTARIO. OUTSIDE OF THE LAKE SNOWS...PASSING DISTURBANCES WILL BRING
PERIODS OF SNOW SHOWERS THROUGHOUT THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS THIS MORNING DISPLAY A BURST OF MODERATE SNOW ALONG
A COLD FRONT...WITH THIS BATCH OF SNOW STRETCHING FROM THE NORTH
COUNTRY DOWN THROUGH THE GENESEE VALLEY. BEHIND THIS COLD FRONT SOME
UPSLOPE SNOW SHOWERS CONTINUE ACROSS THE HILLS OF SW NYS. WATER
VAPOR IMAGERY DISPLAYS A SHORTWAVE NOW CROSSING THE CENTRAL LAKES.
FOR THIS MORNING EXPECT THE SNOW ALONG THE COLD FRONT TO TRANSITION
TO LAKE EFFECT SNOW AS A WESTERLY WIND ALIGNS AND SURFACE
CONVERGENCE STRENGTHENS. THIS WILL LIKELY INITIALLY START THE LAKE
EFFECT SNOW BAND ACROSS THE TUG HILL REGION...THEN BEHIND THE
SHORTWAVE WINDS WILL VEER SLIGHTLY AND PUSH THIS LAKE EFFECT SNOW
BAND SOUTHWARD...LARGELY ACROSS OSWEGO COUNTY. THIS BAND WILL LIKELY
CLIP NE WAYNE COUNTY AND NORTHERN CAYUGA COUNTY THROUGH THE DAY
LIGHT HOURS...FOR WHICH THE LATTER COUNTY WILL HAVE A LAKE EFFECT
SNOW ADVISORY. LAKE EFFECT SNOW WILL ALSO PUSH ACROSS SOUTHERN LEWIS
COUNTY TODAY AND WILL ALSO CONTINUE A LAKE EFFECT SNOW ADVISORY HERE
AS WELL.
LAKE EFFECT PARAMETERS REMAIN EXCELLENT AND SUPPORT SNOWFALL RATES
OF 1 TO 2 INCHES PER HOUR UNDER THIS BAND OF SNOW TODAY.
TEMPERATURES AT 850 HPA LOWER TO AROUND -25C WHICH WILL CREATE
EXTREME LAKE INSTABILITY. WITHIN THIS ARCTIC AIRMASS LAKE INDUCED
EQUILIBRIUM LEVELS WILL RISE TO OVER 10K FEET WITH DEEP MOISTURE
FOUND THROUGH THE BOUNDARY LAYER AND UP THROUGH 6-8K FEET. THOUGH WE
ARE GETTING TOWARDS THE TIME OF YEAR WHEN DIURNAL EFFECTS COULD
BRING THE BAND TO MORE OF A CELLULAR LOOK...LAND CAPE VALUES
GENERALLY LESS THAN 30 J/KG SHOULD ALLOW THE BAND TO REMAIN STEADY.
OUTSIDE OF THIS LAKE EFFECT SOME SNOW SHOWERS ASSOCIATED WITH THE
UPPER LEVEL SHORTWAVE WILL CROSS THE REGION THIS MORNING...AND WILL
CONTINUE WITH THE LOW CHANCES POPS...BUT HIGHER CHANCES POPS ACROSS
THE HILLS FOR TODAY. THESE SNOW SHOWERS WILL FADE THROUGH THE
AFTERNOON EVENING HOURS...LINGERING LONGEST ACROSS THE HILLS OF SW
NYS WHERE LOW CHANCE POPS WILL BE IN PLACE FOR THIS EVENING.
TONIGHT WINDS WILL BEGIN TO BACK WHICH WILL LIFT THIS LAKE EFFECT
SNOW BAND BACK NORTHWARD. LAKE INDUCED EQUILIBRIUM LEVELS WILL FALL
SOME...DOWN TO AROUND 7-8K FEET AND WIND SHEAR WILL ALSO INCREASE
AND WITH A SLIGHT DEPLETION IN THE MOISTURE IN THE BOUNDARY LAYER WE
SHOULD SEE A MINOR WEAKENING TO THE LAKE EFFECT SNOW BAND. THAT SAID
WE COULD STILL SEE 1 INCH PER HOUR SNOW FALL RATES AS THIS BAND
LIFTS NORTHWARD WHICH WILL REQUIRE A REVISIT TO ANY ADDITIONAL
HEADLINES LATER THIS MORNING.
TEMPERATURES TODAY WILL FALL THROUGH THE MORNING HOURS BEHIND THE
COLD FRONT...AND ONLY RECOVER THIS AFTERNOON BACK TO ABOUT THEIR
INITIAL EARLY MORNING READINGS. TONIGHT TEMPERATURES WILL DROP BACK
INTO THE SINGLE DIGITS...AND LOCALLY BELOW ZERO ACROSS THE NORTH
COUNTRY. A SOUTHWEST WIND COMBINED WITH THE LOW TEMPERATURES MAY
BRING WIND CHILLS DOWN CLOSE TO THE -15F ADVISORY LEVEL THRESHOLD
SOUTH OF LAKE ONTARIO.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...HIGH LATITUDE BLOCKING
WILL BE IN PLACE ACROSS NORTH AMERICA DURING THIS PERIOD. THE TWO
MAIN FEATURES...AN ANOMALOUSLY STRONG WEST COAST RIDGE AND A
CONSPICUOUSLY OUT OF PLACE POLAR VORTEX PARKED OVER MANITOBA AND
NORTHERN ONTARIO...WILL CONTINUE TO CIRCULATE ARCTIC AIR SOUTHWARDS
TO THE LOWER 48. THIS UNUSUALLY PERSISTENT +PNA PATTERN HAS BEEN
DOMINANT THROUGHOUT THIS WINTER AND IS EXPECTED TO REMAIN SO FOR AT
LEAST ANOTHER WEEK. TEMPERATURES WILL THUS REMAIN WELL BELOW NORMAL
WITH SOME OF THE COLDEST LATE FEBRUARY WEATHER THAT WE HAVE
EXPERIENCED IN DECADES. MORE ON THAT IN MOMENT.
THE COLD WEATHER WILL BE ACCOMPANIED BY FREQUENT SNOW SHOWERS...
ESPECIALLY SOUTHEAST OF LAKE ONTARIO WHERE YET ANOTHER IN A SERIES
OF LAKE EFFECT SNOW EVENTS CAN BE ANTICIPATED. THIS WILL CERTAINLY
BE THE CASE AGAIN ON THURSDAY...BUT FIRST THE REGION WILL HAVE TO
DEAL WITH MORE WIDESPREAD SNOWS FROM A PASSING CLIPPER SYSTEM.
A VERY ROBUST SHORTWAVE WILL DIVE ACROSS THE LOWER GREAT LAKES ON
THURSDAY WITH ITS ATTENDANT CLIPPER SFC LOW TRACKING BY TO THE NORTH
OF LAKE ONTARIO. THE LOW WILL SWEEP YET ANOTHER ARCTIC COLD FRONT
ACROSS OUR REGION WITH A REINFORCING SHOT OF FRIGID AIR TO FOLLOW.
THE FRONT WILL GENERATE A BURST OF SNOW ACROSS ALL OF WESTERN AND
NORTH CENTRAL THURSDAY MORNING...WITH ACCUMULATIONS GENERALLY
AVERAGING 2 INCHES OR LESS. AS THE CLIPPER EXITS ACROSS THE ST
LAWRENCE VALLEY IN THE AFTERNOON...THE TABLE WILL ONCE AGAIN BE SET
FOR ACCUMULATING LAKE SNOWS SOUTHEAST OF BOTH LAKES. THERE WILL NOT
BE AS MUCH SYNOPTIC MOISTURE TO WORK WITH AS THE RECENT EVENTS
THOUGH...SO THIS SHOULD WORK AGAINST SNOW ACCUMS OFF LAKE ERIE...
WHICH HAS BEEN FAIRLY EFFICIENT OF LATE IN PRODUCING SNOW OFF A
NEARLY COMPLETELY ICE COVERED LAKE. NEVERTHELESS...WILL GO WITH HIGH
LIKELY POPS FOR SITES SOUTHEAST OF LK ERIE FOR THE THURS AFTERNOON.
FOR LAKE ONTARIO...THE LOW LEVEL STEERING FLOW WILL VEER FROM ABOUT
250 AT MIDDAY TO 290 BY EVENING. THE ENSUING LAKE RESPONSE WILL
TRANSLATE INTO SOMEWHAT DISORGANIZED LAKE SNOWS NORTH OF THE TUG
HILL THAT WILL SETTLE SOUTH INTO OSWEGO COUNTY. THIS ACTIVITY IS
FORECAST TO BE PRIMED OFF GEORGIAN BAY...WHICH ACCORDING TO TUESDAYS
MODIS IMAGERY IS SURPRISINGLY 50 PERCENT 'OPEN'. WHILE DIURNAL
PROCESSES WILL LIMIT THE ORGANIZATION OF THE BAND DURING THE
DAYLIGHT HOURS...IT IS WORTH NOTING THAT THE CAP WILL BE RATHER HIGH
AT ABOUT 13K FT. WHILE THERE IS ALREADY A LES WARNING IN EFFECT
SOUTHEAST OF LK ONTARIO...HAVE NO CHOICE BUT TO HOIST A LES WATCH
WITH THIS PACKAGE.
ALONG WITH THE SYNOPTIC AND LAKE DRIVEN SNOW SHOWERS ON THURSDAY...
IT WILL WINDY WITH WESTERLY WINDS GUSTING OVER 30 MPH. THIS WILL
PRODUCE SOME BLOWING SNOW/REDUCED VSBYS WITH TEMPERATURES IN THE
TEENS PROMOTING FACE NUMBING WIND CHILLS AVERAGING 10 BELOW ZERO.
ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY AND LOWER
GREAT LAKES THURSDAY NIGHT...AND THIS SHOULD LEAD TO THE COLDEST
NIGHT OF THE FORECAST PERIOD WITH THE MERCURY DROPPING TO WITHIN A
FEW DEGREES OF ZERO (MOST AREAS BELOW ZERO). WHILE THE GUSTY WINDS
WILL SLACKEN WITH THE REDUCED SFC PRESSURE GRADIENT...THERE WILL
STILL BE ENOUGH WIND TO PRODUCE DANGEROUSLY LOW WIND CHILL VALUES OF
20 TO 25 BELOW ZERO. THIS HAZARD WILL BE ADDRESSED IN THE HWO
PRODUCT...AND IF THE FORECAST HOLDS TRUE...WILL EVENTUALLY LEAD TO
WIND CHILL ADVISORIES AND POSSIBLE WARNINGS. IN REGARDS TO THE LAKE
EFFECT...A BAND OF LAKE SNOW IS FORECAST TO BE IN PLACE ACROSS THE
SRN HALF OF OSWEGO COUNTY AND POSSIBLY NORTHERN CAYUGA COUNTY.
SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR WILL BE LIKELY WITH THIS
ACTIVITY.
ON FRIDAY...THE AREA OF HIGH PRESSURE WILL DRIFT ACROSS OUR FORECAST
AREA WITH MOST AREAS EXPERIENCING PARTLY SUNNY SKIES. THE EXCEPTION
WILL BE EAST/SOUTHEAST OF LAKE ONTARIO WHERE WEAKENING LAKE SNOWS
WILL LIFT FROM THE SOUTHERN PORTIONS OF OSWEGO COUNTY TO THE TUG
HILL. THE MOST IMPORTANT THING TO NOTE ABOUT THIS LAST DAY OF
FEBRUARY IS THAT IT WILL BE BRUTALLY COLD WITH TEMPERATURES
STRUGGLING TO CLIMB OUT OF THE SINGLE DIGITS. IN FACT...THE FORECAST
MAX TEMPS AT BUF AND ROC WILL BE CLOSE TO THE RECORD LOW MAX TEMP
RECORDS (11 BUF/12 ROC)...ESTABLISHED WAY BACK IN 1875.
AS THE HIGH PRESSURE EXITS ACROSS NEW ENGLAND FRIDAY NIGHT...AN
INVERTED TROUGH WILL EASE ACROSS THE UPPER GREAT LAKES AND MID
WESTERN STATES. THE RESULTING SOUTHERLY FLOW WILL ESTABLISH FAIRLY
STRONG WARM ADVECTION ACROSS OUR REGION...WITH INCREASING MID LEVEL
CLOUDS THROUGHOUT THE COURSE OF THE NIGHT. THIS WILL KILL OFF THE
RESIDUAL LAKE EFFECT IN THE VCNTY OF THE TUG HILL SO THAT THE BULK
OF THE NIGHT WILL BE PCPN FREE ACROSS THE REGION. THE ONLY CHC FOR
SNOW SHOWERS WILL COME OVER THE FAR WESTERN COUNTIES DURING THE PRE
DAWN HOURS.
AN AREA OF ORGANIZED LOW PRESSURE WILL EMERGE FROM THE INVERTED
SATURDAY MORNING...AND IS FORECAST TO TRACK FROM NORTH OF LAKE HURON
TO CENTRAL QUEBEC BY THE END OF THE DAY. THIS FEATURE WILL PUSH A
COLD FRONT ACROSS WESTERN AND NORTH CENTRAL NEW YORK DURING THE
AFTERNOON AND EVENING...AND THIS WILL RESULT IN MORE SNOW SHOWERS
FOR THE REGION. WHILE TEMPERATURES WILL STILL BE BELOW NORMAL...
THIS FIRST DAY OF MARCH WILL FEEL MORE TOLERABLE AS THE MERCURY WILL
CLIMB WELL INTO THE 20S AHEAD OF THE FRONTAL BOUNDARY. THE GENESEE
VALLEY AND SOME OF THE VALLEYS OF THE SRN TIER MAY EVEN BREAK THE 30
DEGREE MARK. THESE READINGS WILL BE AT LEAST 10 DEG F HIGHER THAN
THOSE FROM THE PREVIOUS DAYS.
SEVERAL HOURS OF STEADY SNOW WILL THEN BE LIKELY IN THE WAKE OF THE
ANABATIC COLD FRONT SATURDAY NIGHT. WILL INCREASE CHC POPS IN
CONTINUITY TO LIKELY WITH THE EARLY MORNING PACKAGE.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
WHILE HIGH LATITUDE BLOCKING WILL REMAIN IN PLACE OVER CANADA DURING
THIS PERIOD...A STRONG PACIFIC JET WILL EXTEND ALONG THE
INTERNATIONAL BORDER. THE RESULTING ZONAL FLOW ACROSS THE LOWER 48
WILL SERVE TO KEEP THE CORE OF THE COLDEST AIR JUST TO OUR NORTH
WHILE ALSO ALLOWING A LITTLE MODIFICATION OF OUR AIRMASS. DO NOT BE
FOOLED INTO THINKING THAT WE SEE SIGNIFICANT WARMING THOUGH. DAILY
TEMPS WILL REMAIN BELOW NORMAL EARLY MARCH VALUES...ALTHOUGH
CONDITIONS WILL BE A LITTLE MORE TOLERABLE.
THE SWATH OF STEADY SNOW IN THE WAKE OF A COLD FRONT WILL END FROM
NORTH TO SOUTH DURING THE DAY SUNDAY WITH ONLY NEGLIGIBLE SNOWFALL
AMOUNTS EXPECTED. THE BREAK IN THE SNOW WILL BE SHORT LIVED THOUGH
AS THE MAIN WEATHER FEATURE DURING THIS PERIOD WILL BE A WINTER
STORM THAT WILL PASS TO THE SOUTH OF OUR FORECAST AREA. MEDIUM RANGE
ENSEMBLES ARE IN GENERAL AGREEMENT THAT WHILE WE MAY EXPERIENCE SOME
STEADY SNOW FROM THIS SYSTEM (ESP SOUTHERN TIER AND FINGER LAKES)
SUNDAY NIGHT AND MONDAY...WITH SEVERAL INCHES OF SNOW POSSIBLE NEAR
THE PENNSYLVANIA BORDER.
AS THE STORM SYSTEM MOVES OFF THE COAST LATE MONDAY AND MONDAY
NIGHT...A LARGE CANADIAN HIGH WILL BUILD ACROSS THE GREAT LAKES.
THIS SHOULD PROVIDE MAINLY FAIR WEATHER FOR OUR REGION INTO THE
MIDDLE OF THE WEEK.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT WILL CROSS THE REGION OVER THE NEXT FEW HOURS WITH A
BRIEF PERIOD OF MODERATE TO HEAVY SNOW SHOWERS AND IFR MOVING FROM
WEST TO EAST. LAKE EFFECT SNOW WILL ALSO RE-INTENSIFY EAST OF LAKE
ONTARIO LATE TONIGHT NEAR KART...THEN MOVE QUICKLY SOUTH TO OSWEGO
COUNTY BY WEDNESDAY MORNING WITH LOCAL IFR. THE LAKE SNOW WILL
CONTINUE THROUGH WEDNESDAY WITH LOCAL IFR EAST OF THE LAKE...
ALTHOUGH THIS SHOULD GENERALLY REMAIN WELL SOUTH OF KART AND NORTH
OF KSYR.
OUTSIDE OF LAKE EFFECT AREAS EXPECT MAINLY VFR ON WEDNESDAY...WITH
SPOTTY SNOW SHOWERS PRODUCING BRIEF REDUCTIONS TO MVFR/IFR. CIGS
WILL BE MVFR MOST OF THE TIME...WITH SOME MVFR ACROSS HIGHER TERRAIN
AND IN SNOW SHOWERS WITH IFR CIGS POSSIBLE IN THE HEAVIER PLUMES OF
LAKE EFFECT SNOW.
OUTLOOK...
THURSDAY...VFR/MVFR WITH SCATTERED SNOW SHOWERS...AND LOCALIZED IFR
IN LAKE EFFECT SNOW EAST/EAST-SOUTHEAST OF LAKE ONTARIO.
FRIDAY...MAINLY VFR...WITH A CHANCE OF SNOW SHOWERS/MVFR EAST OF
LAKE ONTARIO.
SATURDAY AND SUNDAY...VFR/MVFR WITH A CHANCE OF SNOW.
&&
.MARINE...
A CONTINUED WESTERLY FLOW 15 TO 25 KNOTS TODAY OVER BOTH LAKES WILL
CONTINUE THE SMALL CRAFT CONDITIONS ON LAKE ONTARIO. GREATEST WAVE
HEIGHTS UP TO 9 FEET WILL BE FOUND ON THE EASTERN END OF THE LAKE
WITH THE WESTERLY WIND. SMALL CRAFT CONDITIONS WILL PERSIST THROUGH
THE OVERNIGHT HOURS.
THE STRONGEST PERIOD OF WIND IS LIKELY TO COME THURSDAY WHEN A
STRONGER CLIPPER PASSES JUST NORTH OF THE LOWER LAKES. THIS MAY
RESULT IN LOW END GALES ON LAKES ERIE AND ONTARIO. THE COMBINATION
OF NEAR GALE FORCE WINDS...VERY COLD TEMPERATURES...AND WAVE ACTION
MAY RESULT IN HEAVY FREEZING SPRAY ON LAKE ONTARIO DURING THIS TIME
FRAME AS WELL.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST THIS MORNING FOR
NYZ007.
LAKE EFFECT SNOW WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR NYZ006-008.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ006.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ005-008.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
LEZ040-041.
GALE WATCH FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT FOR LOZ042-043-062-063.
HEAVY FREEZING SPRAY WATCH FROM LATE TONIGHT THROUGH
FRIDAY MORNING FOR LOZ042>045-062>065.
GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR LOZ044-045-064-065.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LOZ042-
043.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR LOZ044-
045.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK
MARINE...THOMASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 431 AM EST WED FEB 26 2014 NYZ001>004-010-011-013-014-270945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-LIVINGSTON- ONTARIO- 431 AM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A VERY COLD AIRMASS WILL PROMOTE WIND CHILL VALUES AVERAGING 10 BELOW ZERO LATE WEDNESDAY NIGHT AND THURSDAY MORNING...AND 15 BELOW ZERO THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019>021-085-270945- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 431 AM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A VERY COLD AIRMASS WILL PROMOTE WIND CHILL VALUES AVERAGING 15 BELOW ZERO LATE WEDNESDAY NIGHT AND THURSDAY MORNING...AND 20 TO 25 BELOW ZERO THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-270945- NORTHERN CAYUGA- 431 AM EST WED FEB 26 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A VERY COLD AIRMASS WILL PROMOTE WIND CHILL VALUES OF 10 TO 15 BELOW ZERO LATE WEDNESDAY NIGHT AND THURSDAY MORNING...AND AGAIN THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-270945- OSWEGO- 431 AM EST WED FEB 26 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-270945- JEFFERSON- 431 AM EST WED FEB 26 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A VERY COLD AIRMASS WILL PROMOTE WIND CHILL VALUES AVERAGING 15 BELOW ZERO LATE WEDNESDAY NIGHT AND THURSDAY MORNING...AND 20 BELOW ZERO THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-270945- LEWIS- 431 AM EST WED FEB 26 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-270945- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 431 AM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-270945- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 431 AM EST WED FEB 26 2014 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-043-062-063-270945- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 431 AM EST WED FEB 26 2014 ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WATCH. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-270945- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 431 AM EST WED FEB 26 2014 ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WATCH. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH/DT
The national radar mosaic for the moment the first event began.
1 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503949.